MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. HEARTSPAN TRANSSEPTAL NEEDLE; TRANSSEPTAL TROCAR

MERIT MEDICAL SYSTEMS INC. HEARTSPAN TRANSSEPTAL NEEDLE; TRANSSEPTAL TROCAR
Catalog Number FND-020-01/B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 07/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during an atrial fibrillation case, a pericardial effusion was noticed.It is thought that the heartspan transseptal needle either "nicked" the aorta or the roof of the left atrium.After isolating three of the pulmonary veins, there was a drop in blood pressure on the patient.The pericardial effusion was confirmed by ice and echo.Medical intervention was a pericardiocentesis procedure with 1.5 l of fluid being removed."kcentra" prothrombin was injected through the central iv line and "floseal" thrombin gel foam was also injected into the patient's pericardial sac.After about 30 minutes, another transthoracic echo was performed for confirmation and the patient was then taken into icu for further monitoring.The patient was reported to be in stable condition.No further patient consequence to report.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
HEARTSPAN TRANSSEPTAL NEEDLE
Common Device Name
TRANSSEPTAL TROCAR
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
14646 kirby drive
houston TX 77047
MDR Report Key12239771
Report Number3010665433-2021-00059
Device Sequence Number19867628
Product Code DRC
UDI-Device Identifier00884450489437
UDI-Public884450489437
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/27/2024
Device Catalogue NumberFND-020-01/B
Device Lot NumberE2113830
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;